Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 5, 2008, 5:04 PM CST for Baxter County, Arkansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 5:04 PM CST (23:04 UTC)
- Expired
- Feb 5, 2008, 6:00 PM CST
- In force
- 56 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Baxter County, AR
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 5:15 PM CST | TORNADO | Gassville, AR | MOBILE HOME PARK DAMAGED. POWER POLES BLOCKING ROAD THROUGH TOWN. |
| Feb 5, 5:16 PM CST | TORNADO | Gassville, AR | SPOTTERS REPORTED A TORNADO MOVING AWAY FROM GASSVILLE TOWARD MOUNTAIN HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 12:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 052305
TORLZK
ARC005-060000-
/O.NEW.KLZK.TO.W.0009.080205T2304Z-080206T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 600 PM CST
* AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
SOUTHWEST OF GASSVILLE...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
GASSVILLE AROUND 515 PM CST...
MOUNTAIN HOME AROUND 525 PM CST...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR WESTERN ARKANSAS.
LAT...LON 3651 9216 3633 9216 3618 9245 3620 9248
3625 9246 3628 9253 3630 9253 3635 9259
3645 9247 3652 9232
TIME...MOT...LOC 2304Z 236DEG 36KT 3623 9260
$$
461 follow-up statement
000
WWUS54 KLZK 052321
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CST TUE FEB 5 2008
ARC005-060000-
/O.CON.KLZK.TO.W.0009.000000T0000Z-080206T0000Z/
BAXTER AR-
521 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHERN
BAXTER COUNTY...
AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GASSVILLE...MOVING
NORTHEAST AT 40 MPH.
SPOTTERS NEAR MOUNTAIN HOME REPORT TORNADO SIGHTED...MOVING AWAY
FROM GASSVILLE HEADING TOWARDS MOIUNTAIN HOME.
OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO PIGEON CREEK PARK...BUZZARD ROOST LANDING...KINGSWOOD ESTATES AND
FAWN PARK AND MOUNTAIN HOME.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR WESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CST TUESDAY EVENING FOR ARKANSAS.
LAT...LON 3651 9216 3633 9216 3618 9245 3620 9248
3625 9246 3628 9253 3630 9253 3635 9259
3645 9247 3652 9232
TIME...MOT...LOC 2321Z 236DEG 36KT 3632 9243
$$
56What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:59 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 5, 2:59 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 259 PM CST TUE FEB 5 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT CONVECTION NOW STARTING TO DEVELOP OVER WESTERN ARKANSAS...AS UPPER LEVEL ENERGY MOVES INTO THE STATE. STORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE CWA. REPORTS OF QUARTER SIZE HAIL HAVE BEEN RECEIVED FROM THE STORMS ACROSS THE WESTERN PORTION OF THE CWA. THE MAIN CONCERN THIS AFTERNOON AND EARLY EVENING WILL BE LONG LIVED SUPERCELL FORMATION...WITH THE POSSIBILITY OF TORNADOES. THESE STORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE REGION. STRONG WINDS AND HAIL MAY ALSO BE ASSOCIATED WITH THESE STORMS. THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE TOWARDS THE REGION TONIGHT. THE FRONT WILL MOVE INTO THE STATE...FOCUSING THUNDERSTORM DEVELOPMENT IN THE FORM OF A SQUALL LINE. CONVECTION WILL MOVE ACROSS THE REGION AND EXIT THE STATE TO THE EAST...ALLOWING A DRY SLOT TO SET UP OVER THE STATE FOR EARLY WEDNESDAY. && .LONG TERM...WEDNESDAY THROUGH TUESDAY HE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SHOULD BE EAST OF THE STATE BY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT...BRINGING A RETURN OF DRY WEATHER TO THE NATURAL STATE. A WEAK UPPER LEVEL SYSTEM WILL MOVE ACROSS THE STATE THURSDAY AND THURSDAY NIGHT...BRINGING A WIND SHIFT AND AN INCREASE IN CLOUD COVER TO THE AREA. NO PRECIPITATION IS EXPECTED WITH ITS PASSING. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TOWARDS THE STATE...BUT WITH LACK OF MOISTURE...KEPT THE FORECAST DRY THROUGH SUNDAY NIGHT. A SURFACE LOW IS EXPECTED TO DEVELOP OVER TEXAS AND MOVE EAST THROUGH THE BEGINNING OF THE WORK WEEK. PRECIP ENTERS THE FORECAST ON SUNDAY NIGHT...BUT STILL SOME QUESTION ABOUT WHETHER TEMPERATURES WILL DROP LOW ENOUGH TO ALLOW FOR SNOW. KEPT PRECIP IN THE FORECAST SUNDAY NIGHT THROUGH TUESDAY. TEMPERATURES WILL DROP TO BELOW NORMAL LEVELS ON WEDNESDAY...AS COLD AIR IS USHERED IN BEHIND THE PASSING FRONT. TEMPERATURES WILL GRADUALLY RETURN TO NEAR NORMAL LEVELS THROUGH THE WEEKEND. WILL CONTINUE TO MONITOR GUIDANCE FOR OVERNIGHT TEMPERATURES ON SUNDAY...AS THERE IS A QUESTION ON HOW MUCH THEY WILL DROP. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 40 45 26 50 / 80 10 10 10 CAMDEN AR 43 51 33 56 / 70 10 10 10 HARRISON AR 33 41 26 49 / 40 10 10 10 HOT SPRINGS AR 40 49 31 54 / 50 10 10 10 LITTLE ROCK AR 43 50 31 52 / 70 10 10 10 MONTICELLO AR 45 52 33 55 / 90 10 10 10 MOUNT IDA AR 38 47 30 54 / 30 10 10 10 MOUNTAIN HOME AR 36 41 24 49 / 60 10 10 10 NEWPORT AR 42 47 27 50 / 80 10 10 10 PINE BLUFF AR 44 51 32 54 / 80 10 10 10 RUSSELLVILLE AR 38 43 28 51 / 40 10 10 10 SEARCY AR 42 49 28 51 / 80 10 10 10 STUTTGART AR 44 51 30 52 / 80 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...55 / LONG TERM...219
Hazardous weather outlook, Feb 5, 10:35 AM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 AM CST TUE FEB 5 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1035 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON AND EVENING. ALL INTERESTS IN ARKANSAS ARE URGED TO MONITOR WEATHER BULLETINS...AND SHOULD BE PREPARED TO TAKE PROTECTIVE SAFETY MEASURES AS REQUIRED. A COLD FRONT...APPROACHING EXTREME NORTHWEST ARKANSAS LATE THIS MORNING...IS FORECAST TO ACCELERATE EASTWARD DURING THE AFTERNOON AND EVENING HOURS. AHEAD OF THIS BOUNDARY...UNSEASONABLY WARM AND MOISTURE CONDITIONS PREVAILED. UPPER LEVEL ENERGY...NOW OVER EASTERN TEXAS...IS FORECAST TO MOVE NORTHEASTWARD THIS AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE LARGE SCALE LIFT...TO OVERCOME A CAPPING INVERSION ACROSS THE REGION. THE FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT AS IS ACCELERATES EASTWARD. THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...AND WILL LIKELY ORGANIZE INTO A SQUALL LINE. FORECAST VERTICAL PROFILES OF TEMPERATURE...MOISTURE...AND WIND INDICATE THAT ATMOSPHERIC CONDITIONS ARE QUITE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. DAMAGING WIND GUSTS ARE EXPECTED WITH THESE STORMS. ALSO...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES. THIS IS A DEVELOPING SITUATION...SO STAY TUNED TO LATER FORECASTS FROM YOUR NATIONAL WEATHER SERVICE CONCERNING SEVERE WEATHER POTENTIAL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND TONIGHT. && ADDITIONAL INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION CAN BE FOUND AT THE NWS LITTLE ROCK WEB SITE . GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS....THEN FEB 5 /SEVERE OUTBREAK/. 55/57/46
In the hours before
Local storm report, Feb 5, 2:40 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CLARKSVILLE 35.46N 93.47W
02/05/2008 E1.00 INCH JOHNSON AR LAW ENFORCEMENT
0220 PM HAIL LUDWIG 35.35N 93.43W
02/05/2008 E1.00 INCH LOGAN AR TRAINED SPOTTER
&&
55Local storm report, Feb 5, 3:02 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL TILLY 35.72N 92.83W
02/05/2008 E0.75 INCH POPE AR LAW ENFORCEMENT
&&
55Local storm report, Feb 5, 3:03 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL PINDALL 36.06N 92.87W
02/05/2008 E0.75 INCH SEARCY AR LAW ENFORCEMENT
WIND ESTIMATED AT 60 MPH.
&&
55Local storm report, Feb 5, 4:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL HON 34.93N 94.18W
02/05/2008 E1.75 INCH SCOTT AR LAW ENFORCEMENT
&&
219The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:35 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
| Feb 5, 1:42 PM CST | Severe Thunderstorm Warning | LZK | Logan | 33 min |
| Feb 5, 2:05 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 40 min |
| Feb 5, 2:26 PM CST | Severe Thunderstorm Warning | LZK | Pope | 34 min |
| Feb 5, 2:28 PM CST | Severe Thunderstorm Warning | LZK | Newton | 32 min |
| Feb 5, 2:43 PM CST | Severe Thunderstorm Warning | LZK | Searcy | 47 min |
| Feb 5, 2:55 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 35 min |
| Feb 5, 3:38 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 52 min |
| Feb 5, 3:38 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 23 min |
| Feb 5, 3:40 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 50 min |
| Feb 5, 3:41 PM CST | Tornado Warning | LZK | Drew | 34 min |
| Feb 5, 3:47 PM CST | Tornado Warning | LZK | Johnson, Newton | 43 min |
| Feb 5, 4:01 PM CST | Tornado Warning | LZK | Desha | 44 min |
| Feb 5, 4:07 PM CST | Severe Thunderstorm Warning | LZK | Logan | 53 min |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | LZK | Polk | 50 min |
| Feb 5, 4:26 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 49 min |
| Feb 5, 4:29 PM CST | Severe Thunderstorm Warning | LZK | Perry, Pope, Yell | 46 min |
| Feb 5, 4:33 PM CST | Tornado Warning | LZK | Perry, Pope, Yell | 42 min |
| Feb 5, 4:38 PM CST | Tornado Warning | LZK | Marion, Searcy | 52 min |
| Feb 5, 4:54 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 36 min |
| Feb 5, 4:58 PM CST | Tornado Warning | LZK | Conway | 47 min |
| Feb 5, 5:02 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 43 min |
| Feb 5, 5:08 PM CST | Tornado Warning | LZK | Newton, Searcy | 52 min |
| Feb 5, 5:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 45 min |
| Feb 5, 5:23 PM CST | Tornado Warning | LZK | Van Buren | 52 min |
| Feb 5, 5:37 PM CST | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 23 min |
| Feb 5, 5:38 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 37 min |
| Feb 5, 5:45 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Perry | 60 min |
| Feb 5, 5:49 PM CST | Tornado Warning | LZK | Stone | 41 min |
| Feb 5, 5:51 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 39 min |
| Feb 5, 5:52 PM CST | Severe Thunderstorm Warning | LZK | Conway | 38 min |
| Feb 5, 5:55 PM CST | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 50 min |
| Feb 5, 5:57 PM CST | Severe Thunderstorm Warning | LZK | Marion | 18 min |
| Feb 5, 5:59 PM CST | Tornado Warning | LZK | Conway | 46 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.